Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 103, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 16, 2005, 10:16 AM CDT for Burnet County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2005, 10:16 AM CDT (15:16 UTC)
- Expired
- Sep 16, 2005, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 78 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 10:28 AM CDT | FLASH FLOOD | 10 Nne Burnet, TX | THE SHERIFF DEPARTMENT REPORTED THAT THEY ARE CLOSING PART OF HIGHWAY 281. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 161518 FFWEWX TXC053-161815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1016 AM CDT FRI SEP 16 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... BURNET * UNTIL 115 PM CDT * AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS OVER BURNET COUNTY...PRODUCING VERY HEAVY RAIN. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER BURNET COUNTY... WITH RAIN EXPECTED TO BE HEAVY AT TIMES FOR THE NEXT 1 TO 2 HOURS. THIS WILL CAUSE FLOODING AT LOW WATER CROSSINGS AND ON ROADS IN LOW LYING AREAS. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. LAT...LON 3056 9831 3055 9814 3098 9794 3097 9831 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 3:02 AM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Sep 16, 3:02 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 302 AM CDT FRI SEP 16 2005 .DISCUSSION... SURFACE ANALYSIS HAS COLD FRONT OVER CENTRAL TEXAS WITH ASSOCIATED CONVECTION. SURFACE RIDGE OVER THE EASTERN GULF HAS RESULTED IN STRONG SOUTHERLY FLOW INTO SOUTH CENTRAL TEXAS. DEW-POINTS ARE IN THE UPPER 60S AND LOWER 70S. 00Z SOUNDING DATA FROM CRP STILL HAS PWS GREATER THAN TWO INCHES. MORNING STATUS HAS MOVED INTO THE REGION AS EXPECTED. UPPER LEVEL ANALYSIS STILL SHOW THIS WESTERN SECTIONS OF THE CWA UNDER A STRONGER PORTION OF THE UPPER RIDGE THAN THE EASTERN COUNTIES. 00Z MODEL GUIDANCE CONTINUES TO SHOW A CHANCE OF RAIN FOR THE NORTHEAST AND NORTHERN COUNTIES DUE TO THE FRONTAL BOUNDARY LOCATION TO THE NORTH...ALONG WITH ISOLATED POPS OVER THE SOUTHEAST COUNTIES DUE TO SEA-BREEZE CONVECTION. MID/LONG RANGE GFS STILL HAS MAX TEMPS 2-5 DEGREES WARMER THAN NORMALS. FOR TODAY...FRONTAL BOUNDARY LOCATION MAY KICK-OFF CONVECTION OVER THE NORTHEASTERN COUNTIES AND THUS WILL KEEP 20/30 POPS FOR THIS AREA TODAY. COVERAGE IS EXPECTED TO BE ISOLATED TO SCATTERED. WILL NOT CONTINUE WITH THE MENTION A SLIGHT RISK OF SEVERE AS SPC HAS DROPPED THIS CATEGORY FROM THE AREA. TEMPERATURES ARE STILL RUNNING ABOVE NORMAL...BUT NOT AS HOT AS GUIDANCE OVER THE EASTERN COUNTIES AND HOTTER THAN GUIDANCE OVER THE WESTERN SECTIONS. WILL MAKE ADJUSTMENTS TO KEEP TEMPS MORE INLINE WITH THE CURRENT TRENDS. BY THE WEEKEND AN UPPER LEVEL RIDGE WILL DOMINATE SOUTH CENTRAL TEXAS WITH ABOVE NORMAL TEMPERATURES CONTINUING AND RAIN CHANCES AVERAGING SLIM TO NONE...TRENDING TOWARD SLIM. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 94 75 98 77 / 30 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 95 71 98 74 / 30 10 10 10 DEL RIO INTL AIRPORT 99 76 99 75 / 10 10 10 10 SAN ANTONIO INTL AIRPORT 95 75 98 75 / 20 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 16, 5:48 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 548 AM CDT FRI SEP 16 2005 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 548 AM CDT FRI SEP 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.